Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Cause for pain in the upper right abdomen

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I've been having pain located under my right rib cage and I get a lot of indigestion and acid that will seem to come up in my throat. I also get stomach and intestional discomfort.
Posted Wed, 12 Feb 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 32 minutes later
Brief Answer: Gallstones. Detailed Answer: Hello! Thank you for the query. Pain in the upper right abdomen is usually caused by gallstones. Such pain can radiate to the back, nausea and intestinal discomfort with loose stools can appear. The symptoms can be triggered by fatty foods, spicy foods, alcohol. Peptic ulcer in the duodenum can also give such pain. I suggest you to have abdominal ultrasound which is the best way to diagnose gallstones. If gallstones will be present, surgery is necessary. In a meanwhile please avoid fatty foods, spicy foods, alcohol, coffee, fruit juices, chocolate. Please also remember that you need to have gastroscopy every 3 years due to Barrets esophagus (it makes you prone to esophageal cancer). Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor